The metallic taste you are experiencing may very well be from the infection itself, however whenever I hear of a "metallic taste" in someone taking an antibiotic I think of "BIAXIN" which is an antibiotic used to treat upper respiratory infections such as sinusitis and has the side effect of this metallic taste which will subside once the medication is discontinued.
In regard to the metallic taste which may be present with a bacterial infection, the tongue has taste buds all over it. The taste buds which sense sour, bitter and metallic tastes are located on the back part of the tongue. This is where many bacterial infections will thrive. The metallic taste comes from sulfur compounds produced by the bacteria. Once the bacterial infection clears, the metallic taste should subside as well.
If the metallic taste does not subside, the next step is to pay a visit to the dentist as many problems with abnormal tastes in the mouth and/or halitosis (bad breath) can be associated with infection/inflammation of the gums.
I hope this information is helpful and thank you for visiting the Family Practice Forum!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.